New York, 2005Damaging Wind in New York, June 10, 2005
June 10, 2005 · NWS BGM · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 10, 9:50 AM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 10, 9:50 AM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1050 AM EDT FRI JUN 10 2005
.SHORT TERM...
LOWER CLDS ACROSS NORTHEAST PA AND SE NY ARE ERODING, BUT A BIT
SLOWER THAN FORECASTED. JUST A MINOR UPDATE TO SLOW THE TREND FOR
CLEARING IN OUR SOUTHEAST ZONES AND TO REMOVE ANY MORNING WORDING
FOR THE REMAINDER OF THE AREA. NO OTHER CHANGES.
WILL MAINTAIN CONTINUITY FOR THE SHORT TERM AS VRY LTL HAS CHANGED
IN THE OVERALL PTRN. RGN WILL REMAIN IN A WARM AND HUMID S TO SW
FLOW WITH SCT CONVECTION PRIMARILIY DUE TO HEATING, MESOSCALE BNDRYS
AND WEAK S/WVS. GIVEN THE CONVECTION OVER WRN NY, WE MAY HAVE AN
OUTFLOW BNDRY WHICH COULD FIRE OFF SOME STORMS ACRS THE FINGER
LAKES. DIFFICULT TO PREDICT EXACTLY WHERE BEST CVRG WILL BE, BUT
TREND HAS BEEN FOR CELLS TO FIRE OVER THE HIGHER TERRAIN OF NE PA,
WITH OUTFLOWS TRIGGERING NEW CELLS AS THE BNDRYS MOVE NWD INTO NY.
MDLS DO SHOW A 700 MB S/WV PASSING LATER TDA AND THIS EVENG ACRS
UPSTATE. THEN AGAIN, THE ETA AND GFS PROFILES INDICATE CONDITIONS
A LTL MORE STABLE THIS AFTN, AT LEAST WITH RESPECT TO POTNL CAPES
AND LIS (BUT DO NOTE THAT THEIR PERFORMANCE OVER THE PAST FEW DAYS
HAS BEEN LESS THAN STELLAR). DIFFICULT TO PREDICT EVOLUTION OF
ACTIVITY IN THIS PTRN AND WILL GO WITH SCT TERMINOLOGY FOR TDA AND
TMRW.
ETA/GFS MOS LOOKS TOO COOL, WITH ETA SHOWING A 4C COOLING AT 925
TDA. WILL GO WITH THE WARMER FWCS (AND EVEN TACK ON A FEW DEG),
WITH MAXES FROM THE M/U 80S TO L90S.
&&
.LONG RANGE (SATURDAY NIGHT-THURSDAY)
LARGE BERMUDA HIGH CONTINUES TO DOMINATE THE PATTERN INTO THE EARLY
PART OF NEXT WEEK BEFORE CHANGES ARE ADVERTISED. THEREFORE EXPECT A
CONTINUATION OF SCATTERED AFTN AND EVENING SHOWER AND THUNDERSTORM
DEVELOPMENT WITH WARM, SUMMER LIKE TEMPERATURES. THE PATTERN BEGINS
TO BREAK DOWN WHEN UPPER LOW DROPS OUT OF WESTERN CANADA INTO THE
GREAT LAKES ON TUESDAY INTO WEDNESDAY. COOLER TEMPS EXPECTED WITH
STILL CHCS FOR PRECIPITATION UNDER THE INFLUENCE OF COOLER 500MB
TEMPS.
&&
.AVIATION (10/06Z - 11/06Z)...
A CONTINUATION OF THE CRNT WX PTRN WILL RESULT IS LTL DAY TO DAY CHG
IN THE AVIATION WX. OVRNGT HRS FEATURE LIGHT WINDS AND...WITH
ABUNDANT MOISTURE AVBL...LWRD CIGS AND VSBYS INTO THE MVFR RANGE AT
TIMES. DAYTIME HTG MIXES OUT THE LOW LVLS AND THE BALANCE OF THE DAY
WILL FEATURE VFR CONDS. XCPTN WILL BE ISLTD TO SCT TRWS WHICH MAY
BRIEFLY LWR CIGS AND VSBYS INTO THE IFR RANGE. BEST CHANCE FOR ANY
CONV IS AFT ABT 20Z THRU ABT 03Z. GUSTY WINDS ALSO PSBL INVOF TRWS.
MORFORD
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
&&
Hazardous weather outlook, Jun 10, 1:25 AM EST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
225 AM EDT FRI JUN 10 2005
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-110900-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
225 AM EDT FRI JUN 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY...
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY, MOST NUMEROUS DURING THE
LATE AFTERNOON AND EVENING HOURS. THE STORMS WILL PRODUCE TORRENTIAL
DOWNPOURS AND DEADLY CLOUD TO GROUND LIGHTNING. AN ISOLATED SEVERE
STORM IS POSSIBLE, WITH THE MAIN THREAT BEING DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...
SCATTERED, MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY
THROUGH TUESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 10, 12:00 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
100 PM EDT FRI JUN 10 2005
NYZ018-036-037-101800-
MADISON NY-ONEIDA NY-ONONDAGA NY-
100 PM EDT FRI JUN 10 2005
...STRONG THUNDERSTORMS MOVING ACROSS PARTS OF CENTRAL NEW YORK...
* AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THUNDERSTORMS RAPIDLY DEVELOPING AND BECOMING MORE NUMEROUS ACROSS
PARTS OF MADISON...ONEIDA...AND ONONDAGA COUNTIES. SOME OF THESE
STORMS MAY PRODUCE SMALL HAIL...STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THE STORMS WERE MOVING EAST AT 5 TO 10 MPH.
Thunderstorm Wind, Cayuga
- When
- June 10, 12:00 PM EST
- Where
- Cayuga County, Moravia
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.717, -76.417
Thunderstorm winds did extensive damage in a small area on Oak Hill Road in Moravia. The damage was thought to be due to a microburst. The winds took the roof off a large barn extension, collapsed a 70 foot tall grain elevator, and downed trees. Other trees were downed on Rockefeller Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Tennessee, June 10, 20051 death · 1 event
- Tropical Storm in Florida, June 10 to 11, 2005$3.5 million · 6 events
- Tropical Storm in Alabama, June 10 to 11, 2005$1.5 million · 11 events
- Flash Flood in New Hampshire, June 10, 2005$500,000 · 1 event
- Flash Flooding in Ohio, June 10, 2005$310,000 · 3 events
- Tropical Storm in Florida, June 10 to 11, 2005$150,000 · 18 events
- Flood and Hail in Kansas, June 10 to 11, 2005$250,000 · 1 in hail · 7 events
- Flash Flooding and Lightning Strike in New York, June 10, 2005$130,000 · 3 events
- Lightning Strikes in Missouri, June 10, 2005$110,000 · 2 events
- Hail and Damaging Winds in Wisconsin, June 10, 2005$60,000 · 1.75 in hail · 12 events
- Flash Flood in New York, June 10, 2005$100,000 · 1 event
- Hail in Texas, June 10, 2005$44,000 · 1.75 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458040.